Advertisement

A Numerical Algorithm for a Fully Nonlinear PDE Involving the Jacobian Determinant

  • Alexandre CaboussatEmail author
  • Roland Glowinski
Conference paper
Part of the Lecture Notes in Computational Science and Engineering book series (LNCSE, volume 103)

Abstract

We address the numerical solution of the Dirichlet problem for a partial differential equation involving the Jacobian determinant in two dimensions of space. The problem consists in finding a vector-valued function such that the determinant of its gradient is given point-wise in a bounded domain, together with essential boundary conditions. The proposed numerical algorithm relies on an augmented Lagrangian algorithm with biharmonic regularization, and low order mixed finite element approximations. An iterative method allows to decouple the local nonlinearities and the global variational problem that involves a biharmonic operator. Numerical experiments validate the proposed method.

Keywords

Dirichlet Problem Jacobian Determinant Essential Boundary Condition Order Optimality Condition Biharmonic Operator 
These keywords were added by machine and not by the authors. This process is experimental and the keywords may be updated as the learning algorithm improves.

Preview

Unable to display preview. Download preview PDF.

Unable to display preview. Download preview PDF.

References

  1. 1.
    A. Caboussat. On the numerical solution of the Dirichlet problem for the elliptic (σ 2 ) equation. In: Fitzgibbon et al (eds). Modeling, Simulation and Optimization in Science and Technology, ECCOMAS series, (Springer, 2014) pp. 23–40Google Scholar
  2. 2.
    A. Caboussat, R. Glowinski, D.C. Sorensen, A least-squares method for the solution of the Dirichlet problem for the elliptic Monge-Ampère equation in dimension two. ESAIM Control Optim. Calc. Var. 19(3), 780–810 (2013)CrossRefzbMATHMathSciNetGoogle Scholar
  3. 3.
    G. Cupini, B. Dacorogna, O. Kneuss, On the equation det(Du)=f with no sign hypothesis. Calc. Var. Partial Differ. Equ. 36, 251–283 (2009)CrossRefzbMATHMathSciNetGoogle Scholar
  4. 4.
    B. Dacorogna, J. Moser, On a partial differential equation involving the Jacobian determinant. Ann. Inst. Henri Poincaré Anal. Non Linéaire 7, 1–26 (1990)zbMATHMathSciNetGoogle Scholar
  5. 5.
    X. Feng, R. Glowinski, M. Neilan, Recent developments in numerical methods for fully nonlinear second order partial differential equations. SIAM Rev. 55(2), 205–267 (2013)CrossRefzbMATHMathSciNetGoogle Scholar
  6. 6.
    X. Feng, M. Neilan, Vanishing moment method and moment solutions for second order fully nonlinear partial differential equations. J. Sci. Comput. 38(1), 74–98 (2009)CrossRefzbMATHMathSciNetGoogle Scholar
  7. 7.
    B.D. Froese, A.M. Oberman, Convergent finite difference solvers for viscosity solutions of the elliptic Monge-Ampère equation in dimensions two and higher. SIAM J. Numer. Anal. 49(4), 1692–1714 (2012)CrossRefMathSciNetGoogle Scholar
  8. 8.
    R. Glowinski, P.L. Tallec, Augmented Lagrangians and Operator-Splitting Methods in Nonlinear Mechanics (SIAM, Philadelphia, 1989)CrossRefGoogle Scholar
  9. 9.
    O. Lakkis, T. Pryer, A finite element method for fully nonlinear elliptic problems. SIAM J. Sci. Comput. 35(4), A2025–A2045 (2013)CrossRefzbMATHMathSciNetGoogle Scholar
  10. 10.
    D.C. Sorensen, R. Glowinski, A quadratically constrained minimization problem arising from PDE of Monge-Ampère type. Numer. Algorithms 53(1), 53–66 (2010)CrossRefzbMATHMathSciNetGoogle Scholar

Copyright information

© Springer International Publishing Switzerland 2015

Authors and Affiliations

  1. 1.Geneva School of Business AdministrationUniversity of Applied Sciences Western SwitzerlandCarougeSwitzerland
  2. 2.Department of mathematicsUniversity of HoustonHoustonUSA

Personalised recommendations